Article Text

Download PDFPDF
Amiodarone-induced hepatic and pulmonary toxicity
  1. Li-Ta Keng,
  2. Min-Tsun Liao
  1. Department of Internal Medicine, National Taiwan University Hospital Hsin-Chu Branch, Hsinchu, Taiwan
  1. Correspondence to Dr Li-Ta Keng, Department of Internal Medicine, National Taiwan University Hospital Hsin-Chu Branch, Hsinchu, Taiwan; ltkeng{at}gmail.com

Statistics from Altmetric.com

An 88-year-old woman presented with a 5-day history of nausea, vomiting and abdominal pain at the emergency department. Her medical history included sick sinus syndrome and atrial flutter, for which she underwent permanent pacemaker implantation and radiofrequency catheter ablation 4 and 6 months earlier, respectively. She had been prescribed amiodarone for 5 months (600 mg/day for 2 months, then 400 mg/day for 3 months) due to relapsing atrial flutter after ablation. The level of alanine aminotransferase was 45 U/L (reference range, 0–41), total bilirubin was 0.66 mg/dL (reference range, 0.3–1.0) and direct …

View Full Text

Footnotes

  • Contributors LTK drafted the manuscript. MTL was involved in image preparation and revising the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Next of kin consent obtained.

  • Provenance and peer review Not commissioned; internally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.